MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG L-PLATE, 100 DEGREE, 5MM BAR, RIGHT, MALLEABLE, 5 HOLE, MIDFACE; IMPLANT

STRYKER LEIBINGER FREIBURG L-PLATE, 100 DEGREE, 5MM BAR, RIGHT, MALLEABLE, 5 HOLE, MIDFACE; IMPLANT
Model Number 55-04763
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369); Impaired Healing (2378)
Date of Event 07/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been received at the manufacturer for testing.An evaluation will be conducted, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported that the patient¿s bone did not heal properly.She does have underlying health issues (osteoarthritis).The surgeon removed the plates, and all four plates were broken.The original procedure, a lefort orthognathic osteotomy, was done in (b)(6) of 2019.The surgeon is doing revision surgery.Three additional mdrs will be filed to represent the other catalog numbers associated with this event.
 
Event or Problem Description
It was reported that the patient¿s bone did not heal properly.She does have underlying health issues (osteoarthritis).The surgeon removed the plates, and all four plates were broken.The original procedure, a lefort orthognathic osteotomy, was done in (b)(6) 2019.The surgeon is doing revision surgery.Three additional mdrs will be filed to represent the other catalog numbers associated with this event.
 
Additional Manufacturer Narrative
The investigation results show that the postoperative plate fracture occurred through a hole, so the reported event could be confirmed.The (measurable) dimensions of the returned plate are in accordance with the specifications.The chemical composition conforms to the specification of ti grade 1.The macroscopic appearance points to exceeding the material strength.That is confirmed by the deterioration of the anodization layer and the changes of the surface¿s structure in the area of the breakage.The fracture surfaces were destroyed / leveled due to friction with the counterpart or another hard object.To obtain more details about the complained event, the sales rep was contacted, and several answers received.The stryker cmf¿s health care professional was contacted in order to assess the provided information ¿(¿) breakage of the plates was due to the nonhealing of the bone which in turn was probably related to degenerative bone disease.(¿)¿ in sum, all performed investigations indicate that the plate broke due to a forced rupture in combination with a fatigue breakage which was probably related to the degenerative bone disease of the patient.Based on the investigation and the corresponding investigation there is no indication for an incorrectly working product or any systematic design, material or manufacturing related issue.

Brand Name
L-PLATE, 100 DEGREE, 5MM BAR, RIGHT, MALLEABLE, 5 HOLE, MIDFACE
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
MDR Report Key10427309
Report Number0008010177-2020-00046
Device Sequence Number3669057
Product Code JEY
UDI-Device Identifier04546540365545
UDI-Public04546540365545
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K022185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number55-04763
Device Catalogue Number55-04763
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2020
Initial Date Received by Manufacturer 07/21/2020
Supplement Date Received by Manufacturer07/21/2020
Initial Report FDA Received Date08/19/2020
Supplement Report FDA Received Date12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;